Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Feeling weak, tired, have pain. Diagnosed as vitamin D deficient. What causes this deficiency?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
I was jst diagnosed as vitamin d deficient. I havent spoke to my dr amount treatment yet but just wanted some info. I feel weak, tired, achy, and this has beengoing on for week. I need some relief but i dont know what i can do. I know treatment can take up to 6 months to work but i need something now. What causes this definciency anyway?
Posted Mon, 1 Oct 2012 in General Health
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
Vitamin D deficiency is commonly seen in perimenopausal age group due to the hormonal changes in the body. Less exposure to the sun, renal problems, decreased intake of foods XXXXXXX in vitamin D 3 like milk and milk products can cause this deficiency.
Regarding vitamin D supplements, you need to take a XXXXXXX of vitamin D with milk or curd once a week for 8 weeks and then once a month. Each XXXXXXX contains 60,000 IU of vitamin D. But these should be taken only after consulting your physician or endocrinologist.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Feeling weak, tired, have pain. Diagnosed as vitamin D deficient. What causes this deficiency? 17 minutes later
Thank you dr. I dont see an endocrinologist my primary dr handles my hashimotos. So i need to wait to find out my dr recommendation ? Ive been so tired, achy and weak for weeks its just getting to me. Idk if those are symptoms but something is definately not right. Thyroid was just checked im taking 200 mcg of levothyroxine. Maybe i should see a specialist regarding my hashimotos. Im just desperate right now. Ty for answers.
Answered by Dr. Praveen Tayal 27 minutes later
Thanks for writing again.
Your symptoms are likely to be due to Vitamin D 3 deficiency. Consulting an endocrinologist will help in better evaluation. Meanwhile you can have more of vitamin D 3 fortified foods.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor